Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Persisting cough, foul tasting clear liquid post pneumonia treatment. Further treatment required?

I have recently had Pneumonia and been treated with a Run of Antibiotics (20 caps of Doxycycline Hyclate 100mg cap.). After completing the antibiotics I felt better. It has been two weeks since completing the Anitbiotics. A couple days ago, I started to cough again, producing a very foul tasting clear fluid. The cough since returning has become more often and more pronounced; the cough is till only producing the very foul liquid ( It s Horrible!!!). Should I return to the doctor for further treatment/ testing or another stronger run of antibiotics?
Asked On : Sun, 15 Apr 2012
Answers:  2 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Dear Sir Hello I am Dr Sharma On the basis of info provided it appears there is a need of further tests and you may require treatment. It appears to be a reinfection of a resisitant strain of antibiotic not responding the treatment u have already taken. You will require a x ray of chest, blood tests and on the basis of findings treatment will be started. It may be a pneumonic patch or abscess(collection of pus) in lung causing this problem. I hope this answers your concern with regards Ravinder Sharma
Answered: Sun, 15 Apr 2012
I find this answer helpful
General & Family Physician Dr. Kamal Kishore Bandil's  Response
Hello Big,

Welcome here on hcm.
It is possible that your treatment was not complete hence you get recurrence in this way.
So immediately rush to your treating doctor.

Good luck.
Answered: Sun, 15 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor